Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 67, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 9, 2005, 4:40 PM CDT for Terrell County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 4:40 PM CDT (21:40 UTC)
- Expired
- Aug 9, 2005, 6:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 174 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 092144 FFWMAF TXC443-092345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 PM CDT TUE AUG 9 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN TERRELL COUNTY IN SOUTHWEST TEXAS * UNTIL 645 PM CDT * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED VERY HEAVY RAINFALL OVER PORTIONS OF NORTHERN TERRELL COUNTY. DOPPLER RADAR ESTIMATES INDICATE UP TO 3 INCHES OF RAINFALL OVER INDEPENDENCE CREEK NEAR FARM TO MARKET ROAD 2400...OR 35 MILES NORTH OF DRYDEN. FLASH FLOODING OF CREEKS AND STREAMS...LOW WATER CROSSINGS... NORMALLY DRY WASHES...AND LOW LYING FARMLAND IS LIKELY. ESPECIALLY ALONG INDEPENDENCE CREED. DO NOT DRIVE ACROSS FLOODED ROADS. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3024 10214 3019 10176 3065 10169 3065 10207 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:11 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 9, 2:11 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 211 PM CDT TUE AUG 9 2005 .SHORT TERM... RAIN CHANCES ARE AGAIN OF CONCERN THROUGH THE SHORT TERM. VAPOR IMAGERY CONTINUES TO INDICATE A WEAK MID/UPPER TROUGH OVER CENTRAL TEXAS. A PERSISTENT COMPLEX OF CONVECTION IS ONGOING JUST EAST OF THE FA IN ASSOCIATION WITH THIS FEATURE. VISIBLE SATELLITE AND RADAR TRENDS ADDITIONALLY SHOW CONVECTION ON THE INCREASE ALONG THE HIGHER TERRAIN OF SOUTHWEST TEXAS. EXPECT STORMS TO BECOME SCATTERED FROM THE DAVIS MOUNTAINS/BIG BEND EASTWARD OVER THE SOUTHEASTERN BASIN. THIS AS MOUNTAIN CONVECTION IS ENHANCED BY WEAK ASCENT ASSOCIATED WITH THE MID/UPPER TROUGH AXIS SLOWLY PROPAGATING SOUTHWARD OVER THE AREA. DEEP LAYER SHEAR IS PROGGED TO BE UNCHANGED FROM YESTERDAY/S ENVIRONMENT THAT RESULTED IN SEVERAL SEVERE EVENTS...0-6KM AROUND 30KT. THEREFORE ISOLATED SEVERE DOWNBURSTS AND SMALL COIN SIZE HAIL WILL AGAIN BE POSSIBLE WITH ANY ORGANIZED/PERSISTENT UPDRAFTS THAT CAN MATERIALIZE... ESPECIALLY OVER THE BASIN SOUTHWARD TO THE LOWER TRANS PECOS. .LONG TERM... STR ORIENTED W-E BY WED PM AS NEAR ZONAL MID LEVEL WLYS SAG S. MEANWHILE MID LEVEL LOW EXPECTED TO BE INVOF LOWER RIO GRANDE VALLEY WITH NE MID LEVEL FLOW ACRS CWFA. THIS WILL ALLOW FOR 7H-5H THETA-E MINIMA TO NOSE INTO PB WITH THETA-E RIDGE ACRS NM FAR W TX. VERY SIMILAR PATTERN INTO THUR WITH THETA-E RIDGE MOVING FARTHER E. THIS WITH NE STEERING FLOW AND LACK OF SFC BOUNDARY ACRS PLAINS WILL CERTAINLY FAVOR POPS MTNS AND VICINITY. MID LEVEL RIDGING RATHER QUICKLY WANES BY FRI ALLOWING MID LEVEL LOW TO DRIFT/MEANDER IN CLOSE PROXIMITY TO ERN 1/3 CWFA (PER NAM). MEANWHILE SHRTWV TROF WILL BE MOVING E TOWARD 4 CORNERS PUSHING/KEEPING THETA-E RIDGE E ACRS ERN NM/W TX. UNUSUAL MID LEVEL WLY FLOW PATTERN CONTINUES TO EVOLVE AS MID LEVEL RIDGE SETS UP IN NE GULF OF MEXICO. AS AFOREMENTIONED SHRTWV TROF PROGRESSES E MID LEVEL THETA-E RIDGE AXIS WILL SHARPEN WHILE MOVING E BEFORE BEING DRAPED ACRS CWFA BY SUN. AS SUCH HIEST POPS IN THE W BUT SPREADING E. SW MID LEVEL FLOW SAT/SUN WITH SHRTWV TROF/S AND LOW LEVEL MSTR IN PLACE WARRANTS CONTINUATION OF SLGHT CHC POPS. EXTENDED MOS GUIDANCE TEMPS LOOKS ON THE HIGH SIDE WITH LACK OF MID LEVEL RIDGE AND POTENTIAL FOR COLD FRONT MON AS ADVERTISED BY ECMWF. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 94 68 94 / 30 10 10 10 CARLSBAD NM 66 97 68 96 / 20 10 20 20 DRYDEN TX 70 95 70 94 / 30 10 10 20 FORT STOCKTON TX 69 95 70 94 / 30 10 10 20 GUADALUPE PASS TX 67 90 66 89 / 20 20 20 20 HOBBS NM 67 96 67 95 / 20 10 20 20 MARFA TX 59 89 61 88 / 30 20 20 20 MIDLAND INTL AIRPORT TX 68 94 69 93 / 30 10 10 10 ODESSA TX 72 96 70 97 / 20 10 10 10 WINK TX 73 100 72 99 / 20 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Aug 9, 2:08 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT TUE AUG 9 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-092115- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 208 PM CDT TUE AUG 9 2005 /108 PM MDT TUE AUG 9 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT PARTS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH MID EVENING. A FEW STORMS MAY PRODUCE LOCALIZED DAMAGING WINDS AND HAIL UP TO THE SIZE OF NICKELS. LOCALLY HEAVY RAINFALL MAY ADDITIONALLY RESULT IN FLASH FLOODING ALONG SOME LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... GIVEN THE EXPECTED ISOLATED AND BRIEF NATURE OF ANY SEVERE STORMS THROUGH THIS EVENING...SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...STORM SPOTTERS AND EMERGENCY OFFICIALS SHOULD MONITOR THE LATEST WEATHER INFORMATION AND REMAIN ALERT AND PREPARED TO ACT SHOULD THUNDERSTORM RELATED HAZARDS POSE A THREAT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Aug 9, 1:02 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
102 PM CDT TUE AUG 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 5 NNW TATUM 33.32N 103.35W
08/08/2005 60 MPH LEA NM PUBLIC
0630 PM HAIL TATUM 33.26N 103.32W
08/08/2005 0.88 INCH LEA NM LAW ENFORCEMENT
0715 PM TSTM WND DMG 8 NNE BAKERSFIELD 31.00N 102.25W
08/08/2005 PECOS TX CO-OP OBSERVER
ROOF PARTIALLY BLOWN OFF A RURAL HOME. TWO PORTABLE
BUILDINGS DISPLACED. WIND BLOWN TIN SNAPPED POWERLINES.
WIND GUSTS ESTIMATED 80MPH.
0715 PM HAIL 8 NNE BAKERSFIELD 31.00N 102.25W
08/08/2005 0.88 INCH PECOS TX CO-OP OBSERVER
0810 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
08/08/2005 EDDY NM LAW ENFORCEMENT
6 TO 8 INCHES OF WATER ON ROAD AT ORTEGA AND LEA ST.
0815 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
08/08/2005 EDDY NM TRAINED SPOTTER
1.5 FT WATER OVER ROAD AT MESA AND BLODGETT.
0815 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
08/08/2005 EDDY NM TRAINED SPOTTER
ALL MAJOR LOW LYING STREETS HAVE WATER RUNNING CURB TO
CURB.
&&
TLINDLEYSpecial weather statement, Aug 9, 1:58 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 158 PM CDT TUE AUG 9 2005 TXZ081-091930- BIG BEND AREA- 158 PM CDT TUE AUG 9 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER EAST CENTRAL BREWSTER COUNTY AT 158 PM CDT...MOVING SOUTHEAST AT 5 MPH. THIS STORM WILL IMPACT RURAL AREAS SOUTH OF U.S. HIGHWAY 90...AND MAY PRODUCE WINDS NEAR 55 MPH AND SMALL HAIL.
Special weather statement, Aug 9, 2:14 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT TUE AUG 9 2005 TXZ052-063-092015- HOWARD-GLASSCOCK- 214 PM CDT TUE AUG 9 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN GLASSCOCK AND SOUTHERN HOWARD COUNTIES. AT 214 PM CDT...A STRONG THUNDERSTORM OVER NORTHWESTERN STERLING COUNTY. OUTFLOW FROM THIS STORM WILL CAUSE STRONG WINDS OVER HOWARD AND GLASSCOCK COUNTIES. THIS STORM MAY MOVE INTO THE OUTLOOK AREA BY 245 PM CDT. ADDITIONAL STORMS MAY ALSO DEVELOP. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MONITOR THE LATEST WEATHER INFORMATION AND REMAIN ALERT FOR POSSIBLE WARNINGS.
Special weather statement, Aug 9, 3:24 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 PM CDT TUE AUG 9 2005 TXZ075-082-092130- PECOS-TERRELL- 324 PM CDT TUE AUG 9 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL TERRELL AND SOUTH CENTRAL PECOS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN PECOS COUNTY AT 324 PM CDT...MOVING SOUTH AT 5 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:24 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 66 min |
| Aug 9, 3:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 63 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.